How To Deal With An Abscess On The Gums Has Been A Week?
, I am a 23 year old man .. a week ago I had an abscess on my cheek gums causing large swelling to the cheek, then I went to the dentist and it was treated and given antibiotics metronidazole and cefixime, the swelling is now gradually flat but my mouth is now so I felt dry and had many mouth sores on my tongue as well as on my lips and throat. Is this the effect of antibiotics? thanks.
Good morning, thanks for asking at HealthReplies.com. Abscess is a buildup of pus and can occur anywhere, including on the teeth and gums. This abscess is usually preceded by a bacterial infection, so the method of treatment includes antibiotics and sometimes if it is severe enough, a cleaning procedure can be needed with the aim of removing the collected pus.
Regarding your condition, both metronidazole and cefixime are both antibiotics commonly given to treat a wide variety of infections due to protozoa and bacteria. Both are prescription drugs, so you should only buy and consume them with a doctor's prescription.
The side effects that usually appear with the use of both drugs are headaches, dizziness, indigestion, diarrhea, abdominal pain, dark urine and changes in the taste of the tongue. So that dry mouth and the appearance of mouth sores are not necessarily caused by drug side effects. This can be caused by a lack of nutrition, viral infection or a lack of oral and dental hygiene. Our advice, you should go back to your dentist to see the severity, whether additional treatment is needed or not for this condition.
Meanwhile, drink lots of water, avoid drinking too hot or cold, brush your teeth regularly and use mouthwash or dental floss to reach the tough spots, avoid eating sharp-edged foods like chips for a while, keep taking antibiotics. You are on schedule, and you can try using an over-the-counter anti-thrush medication by reading the instructions for use listed. Get well soon.
That's all, hope it helps.
dr. Amadeo D. Basfiansa